My new Endo is starting me on symlin as of tomorrow and told me to start at 15mcg and keep going up if I do not get ill to my stomach. Is anyone on it and did it really help with the spikes and also do you ever crash on it?
I used it for a little bit. It did help a lot with post meal spikes, but I will be honest...I didn't stick with it long enough to learn how to use it in conjunction with my insulin. I would sometimes have lows in the 40s while I was finishing my meal due to my poor planing of when I took my shot and when I ate. I cut back on my insulin dose even more then, but found I was having to correct later when I did start to digest. Also, I started to have stomach pain at night...probably a reflux thing. So I gave up on it.
Please note that I am not the best person to talk to regarding this. I didn't give it my all...it wasn't as vital to me as my insulin is and I didn't commit to making it work. The idea was good, but I found it to be better to simply have a lower carb meal and manage my insulin...which I was much more comfortable with.
I was able to go to the 60 dose without issue, although I know some people have trouble and can't get that high. It will make you feel full fast too!
Ahh see that entire low sugar deal is not wanting me to start it at all. My old endo was thinking about it but we never started it b/c my husband is overseas and I am alone with a 7yr old and I can't deal with lows. I will try it but I think I've already doomed it. :o(
Well this was short lived. I read up a little more and called it off. I'm ot starting on something that has this many side effects and can go one way or another. Guess I'll have to figure out problems another way.
I'm not sure you should give up so quickly. I am starting on Symlin in two weeks and my a1c is only 6.1. We are trying it as a means to help me reduce my total insulin consumption becasue I have been gaining a lot of weight lately and building up some wicked insulin resistance. I highly recommend joining the symlin users group - there is some really great advice within the discussions. I too am apprehensive at the thought of lows, but I plan to keep my glucagon kit handy and talk to me endo frquently while I'm figuring it out. Well, whatever you decide, may your BGs be always steady ;)
Thank you but there are too many bad things going along with this hormone. Paralysis, nausea, weight loss, decreased appatite. I have trouble with wt loss so decreased appaitie and wt loss is NOT something that would be good for me. My spouse is overseas and I have a 7 yr old. Severe hypos aren't something I can risk. And being a veteran of 28yrs of this disease I can tell you that sometimes you will not be able to draw up the glucagon before you are passed out. Good luck to you but my research def has me staying away from the stuff. Thanks
If your goal is just to reduce your a1c, the thing that worked best for me was getting a CGM. They can be pretty exspensive, and it is annoying sometimes to carry a second contraption around with me, but it can really help you reign in your numbers. My a1c went from 8.6 to 6.5 in only 6ish months with the help of my Dexcom simply because it made me more aware of my BG and how different foods and activities were effecting it. Also, since it's just you and your child at home, it would give you the added security of warning you about approaching lows, etc. I appologize for the unsolicited advice, but my own sense of security has never been higher, so it might be something to look into. I wish you the best.
No need to appologize. :o) I was on the Dexcom 7 for over a year and it just got to be too expensive for one and I am too aggressive in treating so it was not a good tool for me. I am thinking about getting one again though. I really did like knowing where I was and on average the sensor would last me 14days. Are you on the 7+? What is the difference
I am on the 7+ but I can't really say much about the differences since I was never on the 7. The sensor is now fully water proof, which I think wasn't the case before (maybe?). I also get a minumum of 14 days out of each sensor. I was also over correcting for awhile and was constantly low but my endo convinced me to widen the gap a little and now I am doing ok but I still tend toward low. The cost of the sensors has gone up a bit though - I was paying $140 after insurance in the beginning and now it's $160 for 3 boxes (I pay about 20% out of pocket).
The Endo called me and you could tell she was upset. She insisted nausea is the only common side effect and tried talking me into filling it. After saying no a few tims she just kind of dropped it. Hope I still have an invested dr. I'm getting sooo sick and tired of this disease and don't want to feel nauseated and have my stomach slowed down by more synthetic chemicals to then take another med (phenergan) to fight that and find out 2 yrs down the road that it caused paralysis. Sorry I'm just really frustrated. Also she assured me that Symlin does NOT cause hypos and when I looked on the website there were warnings all over the place. :o(
Your doctor is technically correct that the Symlin does not cause the hypos, but, since it alters your metabolism and reduces your need for insulin, it is much more likely, especially in the beginning, to use too much insulin and go low. All of the literature Ii have on it makes it VERY vlear that hypos (or as they put it on the box, "severe hypoglycemia"), are more a major issue for T1 diabetics especially. It seems irrresponsible of your doctor to try and convince you otherwise... I say, just hold your ground and do whatever you think is right for yourself and your kid. If your endo can't respect your decisions, there are always other endos to go to...
On a side note, I just spent half of the night correcting lows (my basals are in desparate need of tweaking) that I'm also beginnng to second guess my doctor's decision to add symlin to my routine. He has me cutting all of my basal rates by 20% and my I:C ratio in half when I start the Symlin but I am getting so fed up with lows that I'm not sure I'll be able to deal with it.
Leer en español Technology has the amazing ability to ease the stress associated with diabetes; It simply makes our lives a little more bearable. That’s why we are excited to announce DHFs partnership with HelpAround. This new application will help Read on! →
Para nuestra comunidad de diabetes la tecnología ha venido a llenar muchos vacíos y a hacer de nuestras vidas un poco mas llevaderas. Eso mismo nos proporciona una nueva aplicación de geo-localización llamada HelpAround (Ayuda a tu alrededor). HA Read on! →